Estimation of a k‐monotone density: characterizations, consistency and minimax lower bounds
Fadoua Balabdaoui and
Jon A. Wellner
Statistica Neerlandica, 2010, vol. 64, issue 1, 45-70
Abstract:
The classes of monotone or convex (and necessarily monotone) densities on can be viewed as special cases of the classes of k‐monotone densities on . These classes bridge the gap between the classes of monotone (1‐monotone) and convex decreasing (2‐monotone) densities for which asymptotic results are known, and the class of completely monotone (∞‐monotone) densities on . In this paper we consider non‐parametric maximum likelihood and least squares estimators of a k‐monotone density g0. We prove existence of the estimators and give characterizations. We also establish consistency properties, and show that the estimators are splines of degree k−1 with simple knots. We further provide asymptotic minimax risk lower bounds for estimating the derivatives , at a fixed point x0 under the assumption that .
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)
Downloads: (external link)
https://doi.org/10.1111/j.1467-9574.2009.00438.x
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:stanee:v:64:y:2010:i:1:p:45-70
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0039-0402
Access Statistics for this article
Statistica Neerlandica is currently edited by Miroslav Ristic, Marijtje van Duijn and Nan van Geloven
More articles in Statistica Neerlandica from Netherlands Society for Statistics and Operations Research
Bibliographic data for series maintained by Wiley Content Delivery ().